MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA? ICD; IMPLANTABLE PULSE

BOSTON SCIENTIFIC CORPORATION INCEPTA? ICD; IMPLANTABLE PULSE
Model Number E163
Medical Device Problem Code Interrogation Problem (4017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) was unable to be interrogated.Technical services (ts) was contacted and recommended possible troubleshooting options.This icd was subsequently explanted due to normal battery depletion and successfully replaced.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This report is being submitted to correct the adverse event/product problem (b1), outcomes attrib to adv event (b2), and describe event or problem (b5) in section b.Adverse event/product prob; the occupation (e3) in section e.Initial reporter; and the type of reportable event (h1) and impact codes (2) (h6) in section h.Device manufacturers only.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) was unable to be interrogated.Technical services (ts) was contacted and recommended possible troubleshooting options.This icd was subsequently explanted due to normal battery depletion and successfully replaced.No adverse patient effects were reported.Additional information received detailed this icd had recorded an alert for the explant indicator approximately five months before being unable to be interrogated.Additionally, this icd had been implanted for approximately 13 years at the point of explant and remote monitoring had been disabled due to limited battery capacity.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This device was not returned for analysis; therefore, a technical analysis could not be performed.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of difficult to interrogate/telemetry (wand) was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of no problem detected.

Brand Name
INCEPTA? ICD
Common Device Name
IMPLANTABLE PULSE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key24205895
Report Number2124215-2026-05193
Device Sequence Number15916435
Product Code LWP
UDI-Device Identifier00802526480782
UDI-Public(01)00802526480782(17)150904
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/04/2015
Device Model NumberE163
Device Catalogue NumberE163
Device Lot Number105683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2026
Supplement Date Received by Manufacturer01/28/2026
06/16/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date01/29/2026
06/17/2026
Date Device Manufactured09/09/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexMale